Alert archive / Florida / Flood Watches in 2016
Flood Watch 2, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flood watch at Aug 7, 2016, 2:46 AM EDT for Gilchrist County, Suwannee County, Florida. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2016, 2:46 AM EDT (06:46 UTC)
- Expired
- Aug 9, 2016, 2:43 AM EDT
- In force
- 48 hr
- Issued by
- NWS Jacksonville, FL
- Flood severity
- None
Counties Gilchrist County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 104 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flood watch went out at Aug 6, 9:28 PM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Aug 6, 9:28 PM EDT, 5 hours 18 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 928 PM EDT SAT AUG 6 2016 .UPDATE...The convection has waned to near nil this evening, with showers and isolated thunderstorms consolidating over the broad, closed and stacked low over the Florida Big Bend Region. High resolution models have additional convection developing overnight near the closed and stacked low over the Big Bend then advecting eastward after midnight near the southwest precipice of the JAX CWA. Kept numerous showers with a slight chance of thunderstorms developing over the Suwannee Valley and areas along and west of Interstate 75 during the overnight hours with isolated to scattered showers with isolated embedded thunderstorms advecting eastward across across NE FL during the pre-dawn hours. Locally heavy rainfall will remain a possibility, especially along and west of state route 301 Sunday as the broad low makes a subtle nudge eastward. && .AVIATION...Scattered SHRA/TSRA will move east from the Florida Big Bend region toward KGNV during the overnight and pre-dawn hours. Late evening VFR conditions will prevail at coastal terminals through 10z. However...cigs over the central peninsula will begin to deteriorate to MVF by 10z as rain showers with embedded tstms move eastward between I-75 and highway 301. This round of convection moving onshore from the Gulf of Mexico will migrate eastward during the pre-dawn hours into the early daylight hours toward the NE FL coast where the best areal coverage resides with deep swly flow in place. As the morning progresses, current thinking is that precipitation chances will increase with scattered to numerous showers and thunderstorms moving eastward toward the coast as another round of convection moves onshore from the Gulf. For now have TEMPO groups starting at 14z. Timing will be refined overnight for earlier onset of convection if needed. During the morning daylight hours, coastal aerodromes can experience intermittent MFR conditions with lowered cigs with brief heavy rainfall and embedded thunderstorms. && .MARINE...S to SW flow will generally remain at 10-15 knots with seas 2-5 ft through tonight, then a further increase to 15-20 knots with seas 3-6 ft Sunday as pressure gradient tightens between High to the East and Low Pressure/Trof to the West and Small Craft Exercise Caution /SCEC/ headlines may be required. A further increase to Small Craft Advisory /SCA/ conditions will be possible Sunday Night into Early Next week as pressure gradient continues to increase and south winds to 20-25 knots and seas 5-7 ft will be possible especially offshore. Rip Currents: Low risk continues through the weekend as breakers only in the 1-2 ft range. && .PRELIMINARY POINT TEMPS/POPS... AMG 74 91 75 90 / 10 40 40 80 SSI 77 87 78 86 / 10 30 50 70 JAX 75 87 76 86 / 20 50 60 80 SGJ 76 87 75 86 / 20 50 70 80 GNV 73 85 75 84 / 60 80 80 80 OCF 73 83 74 84 / 60 90 80 80 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Cordero/Shuler/Nelson
Hazardous weather outlook, Aug 6, 11:52 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1152 PM EDT SAT AUG 6 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-080500- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1152 PM EDT SAT AUG 6 2016 ...HEAVY RAINFALL POTENTIAL FOR PORTIONS OF NORTHEAST FLORIDA THIS WEEKEND THROUGH MID WEEK.... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... THE POTENTIAL FOR LOCALLY HEAVY RAINFALL INCREASES THROUGH SUNRISE ACROSS PORTIONS OF THE SUWANNEE RIVER VALLEY INCLUDING GILCHRIST...ALACHUA AND MARION COUNTIES AS AN AREA OF LOW PRESSURE FORMS IN THE EASTERN GULF OF MEXICO AND DRIFTS INLAND ACROSS NORTH FLORIDA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... WAVES OF HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY ESPECIALLY ACROSS NORTHEAST FLORIDA SOUTH OF THE INTERSTATE 10 CORRIDOR. THUNDERSTORMS ARE POSSIBLE MAINLY DURING THE AFTERNOON AND EVENING HOURS. ELEVATED SOUTHERLY WINDS OVER THE COASTAL WATERS WILL NEAR ADVISORY LEVELS SUNDAY NIGHT THROUGH MONDAY NIGHT AS LOW PRESSURE MEANDERS ACROSS THE NORTHEASTERN GULF COAST STATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.